Bruise post Restylane + filler

had retlyn + on cheek pads and little bit around and restlyn around mouth but bruised r isde of the cheek bone . Fillers on 09/29/2016. Still bruisied and has not gone yet. pl advise and help

Doctor Answers 12

Bruising After Restylane

Any time after procedure when an injection is administered bruising can occur. As there is no picture, it is difficult to assess how bad your bruising is. I recommend going back to your treating physician for an evaluation.

Summit Emergency Medicine Physician
5.0 out of 5 stars 20 reviews


Bruising is a very common occurrence after receiving filler injections.  The rate at which the bruises resolve can vary from person to person.  The average is 2 weeks, but I have seen it last longer especially in patients who are on blood thinners.  I recommend you call your injector and discuss it with him/her.  Good luck!

Jennifer Trent, MD, FAAD
Sarasota Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Bruising 1 month following Restylane injections

Thank you for sharing your concerns. It is unusual for patients to be bruised for 1 month. Please post photos for evaluation and follow up with your doctor. Perhaps you were taking a blood thinner prior to treatment?  Good luck,

Bruise post Restylane + filler

Hi Rekha, post procedure, any time there are injection administered one can have bruising. As you did not include a photograph, it is difficult to assess how significant your bruising is. I recommend you go back to your doctor who injected you after 1 week for reassurance. Good luck, Dr. Downie

Jeanine B. Downie, MD
Montclair Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Bruising from filler

Fillers can cause bruising, and everyones bruising might resorb at different rates.  It has only been about a week, it may take longer.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Restylane Bruising

It may take a week or so before your bruising goes away after your injection. On your next injection ask your doctor about using a blunt tip needle. The newer injector needles are thin (25 gauge) and have a blunt tip. With the tip being blunt, the blood vessels and small nerves are pushed out of the way as opposed to being cut with a sharp tip needle. This results in only very rare bruising and markedly reduced injection pain.

Bruise post Restylane + filler

While uncommon, bruising can happen after any filler injection. Time will help, as well as makeup. Check with your plastic surgeon if not getting better. 

Karol A. Gutowski, MD, FACS
Chicago Plastic Surgeon
4.9 out of 5 stars 63 reviews

What to Expect After Filler Injections

Bruising and swelling can be common after a filler injection and can last a few weeks. If you're concerned, contact your injector. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Bruises after Restylane

Bruising is the most common side effect of injections of filler, because the procedure is blind and blood vessels can be hit and leak.  Apply warm compresses and arnica or vitamin K cream. this should be gone in 2 weeks or so

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Bruising after Restylane

It is hard to evaluate without having a picture. However in my opinion some people will bruise, I usually will give either Arnica as well as ask them to ice it. And it could take as long as 2 weeks for this to clear up. If you have further concerns I would call the injector and ask for an evaluation to address your concerns. Thank you for your question.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.